I'm new here, have ME/CFS and rheumathoid arthritus and take sulfasalasine for it. After I started ldn on 1,75mg, I had a massive flare up and more swelling in three days. The third day it doesn't go away. I wonder if I should stop it (the dose is very small already). Also, I wonder if sulfasalazine interferes with ldn or I can continue taking it? Also, what about meloxicam and diclofenac? They are non-steroid anti-inflammatory drugs.
Some reasons of negative responses or increased symptoms to LDN by Dr. Jaquelyn McCandless and Dr. Bob Lawrence
As usual, I need to emphasize that seldom is LDN a stand-alone treatment, but accompanies other strategies their body needs, especially a healthy diet. No sugar, dairy or gluten.
It takes some people longer to respond to LDN, and they may be colonized with pathogenic yeast and bacteria that could be slowing response.
There is a phenomenon that happens to some people that as the immune system is shifting (usually from T2 to T1) right after starting LDN, the immune system drops and people get an infection, cold, flu, cold sore, etc. which is usually short lived. Candida tends to overgrow or a virus will flare up. These infections are usually short-lived unless something like candida and gut bacteria needs treatment.
Are you a big bread/carbohydrate/sugar eater? Ever been tested for candida (yeast) or gut bacterial infestation? Ever been checked for hypothyroidism?
Would you be willing to stop all casein (milk products) and gluten (wheat, rye, barley and oats) for a week and see if you feel better? A study done several years ago showed that 30% of us have some degree of celiac disease (intolerance/allegy to wheat) even though the clinical symptoms may not be obvious enough to alert most people to that. When anyone in that 30% of persons stops eating wheat, they feel a lot better. The LDN may be acting like the opioid antagonist it is and causing a withdrawal reaction from taking away your fix, even if only for a few hours.
Try to hang in for awhile longer, and it will probably get better. These setbacks usually do not last long unless something like a yeast infection is stubborn without specific treatment. Dr. JM =====
Q: Dr. JM or anyone- Does LDN cause candida?
A: LDN has been noted to aggravate yeast infections and other latent pathogens, viruses, etc. as the immune system is making early adjustments. It is good to have natural yeast remedies on board when LDN is started (grapefruit seed extract, Candex, lauricidin, hi-potency probiotics, etc) to help offset this possibility. (And of course a good dietary regime that does not encourage gut inflammation which is usually the predecessor to pathogen invasion).
Dr. Jaquelyn McCandless
When starting this LDN(Low Dose Naltrexone) therapy in the treatment, there may also be some initial transient, though temporary, increase in symptoms.
Experience in using this method has demonstrated most commonly, such as disturbed sleep, occasionally with vivid, bizarre and disturbing dreams, tiredness, fatigue, spasm and pain.
Rarely, other transient symptoms have included more severe pain and spasm, headache, diarrhea or vomiting. These additional symptoms would appear to be associated with the previous frequent use of strong analgesics, which effectively create an addiction and dependency, thus increasing the body's sensitivity to pain. This temporary increase in symptoms may also perhaps be explained when we consider the manner in which this drug is expected to work.